Alert archive / North Dakota / Freeze Warnings in 2011
Freeze Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at Sep 13, 2011, 1:59 PM MDT for 25 counties in North Dakota. It took effect at Sep 14, 2011, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2011, 1:59 PM MDT (19:59 UTC)
- In effect from
- Sep 14, 2011, 2:00 AM MDT
- Expired
- Sep 14, 2011, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
All 25 counties
Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638 WWUS73 KBIS 131959 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CDT TUE SEP 13 2011 ...FREEZE AND FROST LIKELY TONIGHT FOR MANY AREAS... .A STRONG AND COOL HIGH PRESSURE SYSTEM IS FORECAST TO BUILD ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS IN THE LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR...AND A FREEZE WARNING IS IN EFFECT FOR THESE AREAS. SLIGHTLY WARMER LOWS IN THE MID 30S ARE FORECAST FOR LOCATIONS ALONG THE SOUTH DAKOTA BORDER AND EAST OF THE MISSOURI RIVER AND A FROST ADVISORY IS IN EFFECT FOR THESE LOCATIONS. THE FAR SOUTHWEST SHOULD REMAIN FROST AND FREEZE FREE AS STRONGER WINDS WILL BE IN PLACE THROUGH THE NIGHT. FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT. NDZ001>005-009>013-017>023-025-032>037-041-042-047-048-140700- /O.UPG.KBIS.FZ.A.0001.110914T0800Z-110914T1400Z/ /O.NEW.KBIS.FZ.W.0002.110914T0800Z-110914T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER- GRANT-LOGAN-LA MOURE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... NAPOLEON...EDGELEY 259 PM CDT TUE SEP 13 2011 /159 PM MDT TUE SEP 13 2011/ ...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * OVERNIGHT LOW TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS IN THE LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR TONIGHT INTO WEDNESDAY MORNING. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE IN CAMPERS SHOULD TAKE THE NECESSARY PRECAUTIONS TO PROTECT WATER LINES. * FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ045-046-050-051-140700- /O.NEW.KBIS.FR.Y.0006.110914T0800Z-110914T1400Z/ SIOUX-EMMONS-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...FORT YATES...LINTON...ASHLEY...OAKES 259 PM CDT TUE SEP 13 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURES IN THE LOW TO MID 30S AND LIGHT WINDS WILL CREATE AREAS OF FROST ACROSS THE ADVISORY AREA TONIGHT INTO WEDNESDAY MORNING. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AYD
4 follow-up statements
597 WWUS73 KBIS 140310 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1010 PM CDT TUE SEP 13 2011 ...FREEZE AND FROST LIKELY TONIGHT FOR MANY AREAS... .A STRONG AND COOL HIGH PRESSURE SYSTEM IS FORECAST TO BUILD ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. WITH CLEARING SKIES AND LIGHT WINDS...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS IN THE LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR...AND A FREEZE WARNING IS IN EFFECT FOR THESE AREAS. SLIGHTLY WARMER LOWS IN THE MID 30S ARE FORECAST FOR LOCATIONS ALONG THE SOUTH DAKOTA BORDER AND EAST OF THE MISSOURI RIVER AND A FROST ADVISORY IS IN EFFECT FOR THESE LOCATIONS. THE FAR SOUTHWEST SHOULD REMAIN FROST AND FREEZE FREE AS STRONGER WINDS AND CLOUD COVER WILL BE IN PLACE THROUGH THE NIGHT. FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT. NDZ001>005-009>013-017>023-025-032>037-041-042-047-048-141115- /O.CON.KBIS.FZ.W.0002.110914T0800Z-110914T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER- GRANT-LOGAN-LA MOURE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... NAPOLEON...EDGELEY 1010 PM CDT TUE SEP 13 2011 /910 PM MDT TUE SEP 13 2011/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY. * OVERNIGHT LOW TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS IN THE LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR TONIGHT INTO WEDNESDAY MORNING. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE IN CAMPERS SHOULD TAKE THE NECESSARY PRECAUTIONS TO PROTECT WATER LINES. * FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ045-046-050-051-141115- /O.CON.KBIS.FR.Y.0006.110914T0800Z-110914T1400Z/ SIOUX-EMMONS-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...FORT YATES...LINTON...ASHLEY...OAKES 1010 PM CDT TUE SEP 13 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURES IN THE LOW TO MID 30S AND LIGHT WINDS WILL CREATE AREAS OF FROST ACROSS THE ADVISORY AREA TONIGHT INTO WEDNESDAY MORNING. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TWH
306 WWUS73 KBIS 140622 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 122 AM CDT WED SEP 14 2011 ...FREEZE AND FROST LIKELY TONIGHT FOR MANY AREAS... .A STRONG AND COOL HIGH PRESSURE SYSTEM WILL BUILD SOUTHWARD ACROSS WEST AND CENTRAL NORTH DAKOTA TONIGHT. WITH CLEARING SKIES AND LIGHT WINDS...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS IN THE LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR. FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT. NDZ001>005-009>013-017>023-025-032>037-041-042-047-048-141400- /O.CON.KBIS.FZ.W.0002.110914T0800Z-110914T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER- GRANT-LOGAN-LA MOURE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... NAPOLEON...EDGELEY 122 AM CDT WED SEP 14 2011 /1222 AM MDT WED SEP 14 2011/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * OVERNIGHT LOW TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS IN THE LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR THIS WEDNESDAY MORNING. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE IN CAMPERS SHOULD TAKE THE NECESSARY PRECAUTIONS TO PROTECT WATER LINES. * FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ045-046-050-051-141400- /O.CON.KBIS.FR.Y.0006.110914T0800Z-110914T1400Z/ SIOUX-EMMONS-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...FORT YATES...LINTON...ASHLEY...OAKES 122 AM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES IN THE LOW TO MID 30S AND LIGHT WINDS WILL CREATE AREAS OF FROST ACROSS THE ADVISORY AREA THIS WEDNESDAY MORNING. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NH
091 WWUS73 KBIS 140858 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 358 AM CDT WED SEP 14 2011 ...FREEZE AND FROST LIKELY AGAIN TONIGHT FOR MANY AREAS...A FREEZE WARNING IS IN EFFECT FOR CENTRAL AND EASTERN NORTH DAKOTA...AND A FREEZE WATCH IS IN EFFECT FOR MUCH OF WESTERN NORTH DAKOTA... .DRY AND COLD HIGH PRESSURE REMAINS OVER THE CENTRAL AND EASTERN DAKOTAS THROUGH TONIGHT. CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL RESULT IN TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S AND AS LOW AS THE MID 20S TONIGHT OVER MUCH OF CENTRAL AND EASTERN NORTH DAKOTA. INCREASING WINDS OVER WESTERN NORTH DAKOTA MAY KEEP TEMPERATURES ABOVE FREEZING. NDZ003>005-011>013-020>023-025-034>037-047-048-141700- /O.NEW.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/ /O.CON.KBIS.FZ.W.0002.000000T0000Z-110914T1400Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-LOGAN- LA MOURE- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...CENTER...GARRISON...MCCLUSKY...HARVEY... CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...NAPOLEON... EDGELEY 358 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. A FREEZE WARNING ALSO REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL RESULT IN TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S AND AS LOW AS THE MID 20S TONIGHT. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ046-050-051-141700- /O.NEW.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/ /O.CON.KBIS.FR.Y.0006.000000T0000Z-110914T1400Z/ EMMONS-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...LINTON...ASHLEY...OAKES 358 AM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL RESULT IN TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S AND AS LOW AS THE MID 20S TONIGHT. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ001-002-009-010-017>019-032-033-041-042-141700- /O.NEW.KBIS.FZ.A.0002.110915T0600Z-110915T1400Z/ /O.CON.KBIS.FZ.W.0002.000000T0000Z-110914T1400Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-BILLINGS- STARK-HETTINGER-GRANT- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...MEDORA... DICKINSON...MOTT...ELGIN 358 AM CDT WED SEP 14 2011 /258 AM MDT WED SEP 14 2011/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. * CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR MAY RESULT IN TEMPERATURES NEAR FREEZING TONIGHT. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ045-141700- /O.NEW.KBIS.FZ.A.0002.110915T0600Z-110915T1400Z/ /O.CON.KBIS.FR.Y.0006.000000T0000Z-110914T1400Z/ SIOUX- INCLUDING THE CITY OF...FORT YATES 358 AM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR MAY RESULT IN TEMPERATURES NEAR FREEZING TONIGHT. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEINERT
238 WWUS73 KBIS 141415 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 915 AM CDT WED SEP 14 2011 ...FREEZE AND FROST LIKELY AGAIN TONIGHT FOR MANY AREAS...A FREEZE WARNING IS IN EFFECT FOR CENTRAL AND EASTERN NORTH DAKOTA...AND A FREEZE WATCH IS IN EFFECT FOR MUCH OF WESTERN NORTH DAKOTA... .DRY AND COLD HIGH PRESSURE WILL REMAIN OVER THE CENTRAL AND EASTERN DAKOTAS THROUGH TONIGHT. CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL RESULT IN TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S AND AS LOW AS THE MID 20S TONIGHT OVER MUCH OF CENTRAL AND EASTERN NORTH DAKOTA. INCREASING WINDS OVER WESTERN NORTH DAKOTA MAY KEEP TEMPERATURES ABOVE FREEZING. NDZ003>005-011>013-020>023-025-034>037-047-048-142215- /O.EXP.KBIS.FZ.W.0002.000000T0000Z-110914T1400Z/ /O.CON.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-LOGAN- LA MOURE- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...CENTER...GARRISON...MCCLUSKY...HARVEY... CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...NAPOLEON... EDGELEY 915 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FREEZE WARNING THIS MORNING HAS EXPIRED... THE FREEZE WARNING FOR THIS MORNING IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. * CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL RESULT IN TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S AND AS LOW AS THE MID 20S TONIGHT. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ001-002-009-010-017>019-032-033-041-042-142215- /O.EXP.KBIS.FZ.W.0002.000000T0000Z-110914T1400Z/ /O.CON.KBIS.FZ.A.0002.110915T0600Z-110915T1400Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-BILLINGS- STARK-HETTINGER-GRANT- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...MEDORA... DICKINSON...MOTT...ELGIN 915 AM CDT WED SEP 14 2011 /815 AM MDT WED SEP 14 2011/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...FREEZE WARNING THIS MORNING HAS EXPIRED... THE FREEZE WARNING FOR THIS MORNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR MAY RESULT IN TEMPERATURES NEAR FREEZING TONIGHT. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ046-050-051-142215- /O.EXP.KBIS.FR.Y.0006.000000T0000Z-110914T1400Z/ /O.CON.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/ EMMONS-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...LINTON...ASHLEY...OAKES 915 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FROST ADVISORY THIS MORNING HAS EXPIRED... THE FROST ADVISORY THIS MORNING IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. * CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL RESULT IN TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S AND AS LOW AS THE MID 20S TONIGHT. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ045-142215- /O.EXP.KBIS.FR.Y.0006.000000T0000Z-110914T1400Z/ /O.CON.KBIS.FZ.A.0002.110915T0600Z-110915T1400Z/ SIOUX- INCLUDING THE CITY OF...FORT YATES 915 AM CDT WED SEP 14 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...FROST ADVISORY THIS MORNING HAS EXPIRED... THE FROST ADVISORY THIS MORNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR MAY RESULT IN TEMPERATURES NEAR FREEZING TONIGHT. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KINNEY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Sep 13, 1:42 PM MDT, 17 minutes earlier.
Area forecast discussion, Sep 13, 1:42 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 242 PM CDT TUE SEP 13 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... FROST AND FREEZE HEADLINES WILL BE THE HIGHLIGHT IN THE SHORT TERM FORECAST. AT 19 UTC...A SURFACE COLD FRONT WAS LOCATED ACROSS THE INTERSTATE 94 CORRIDOR ACROSS WESTERN AND CENTRAL NORTH DAKOTA...ARCHING NORTHEAST INTO SOUTHWEST ONTARIO. HIGH PRESSURE IS FORECAST TO BUILD ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING AND INTO THE NIGHT. MID TO UPPER 20S SURFACE DEWPOINTS CURRENTLY ACROSS SASKATCHEWAN THIS AFTERNOON ARE FORECAST TO ADVECT INTO THE CWA VIA NORTHERLY SURFACE FLOW BEHIND THE FRONT. WITH SKIES EXPECTED TO BE CLEAR TONIGHT AS DIURNALLY DRIVEN CLOUD COVER FADES WITH SUNSET...LIGHT WINDS AND SUB-ZERO 850 MB TEMPERATURES IN ASSOCIATION WITH A STRONG 1029 MB SURFACE HIGH PRESSURE SYSTEM FOR SEPTEMBER...FREEZING TEMPERATURES ARE LIKELY ACROSS MUCH OF THE AREA...AND UPGRADED THE FREEZE WATCH TO A FREEZE WARNING. SUFFICIENT MIXING WITH SURFACE WINDS OF 10+ KTS ON THE LEADING EDGE OF SURFACE HIGH DUE TO ISALLOBARIC FORCING SHOULD REMAIN MUCH OF NIGHT ACROSS FAR SOUTHWEST NORTH DAKOTA...WHICH SHOULD HELP TO BOTH KEEP TEMPERATURES IN THE MID 30S AND PREVENT FROST...THEREFORE...NO HEADLINES ARE REQUIRED FOR THE FAR SOUTHWEST. FOR LOCATIONS ALONG THE SOUTH DAKOTA BORDER AND EAST OF THE MISSOURI RIVER...THE AFOREMENTIONED MIXING SHOULD NOT LAST AS LONG AS THE SOUTHWEST. THUS...TEMPERATURES SHOULD FALL INTO THE LOW TO MID 30 WITH LIGHT ENOUGH WINDS TO ALL FOR FROST FORMATION AND THEREFORE PUT THESE LOCATIONS IN A FROST ADVISORY FOR TONIGHT. ISOLATED TO SCATTERED RAIN SHOWERS ARE EXPECTED TO CONTINUE ACROSS THE FAR SOUTHWEST AND SOUTH CENTRAL THROUGH THE EARLY OVERNIGHT IN THE VICINITY OF THE BAROCLINIC ZONE. PRECIPITATION IS EXPECTED TO END EARLY ENOUGH TONIGHT BEFORE TEMPERATURES COOL SUFFICIENTLY FOR SNOW. STRONG AND COOL HIGH PRESSURE IN PLACE ACROSS THE CWA ON WEDNESDAY WITH LITTLE MIXING AND 850 MB TEMPERATURES 1.5 TO 2.0 STANDARD DEVIATIONS BELOW NORMAL WITH A COLD START TO BEGIN WITH DURING THE MORNING SHOULD YIELD HIGH TEMPERATURES ONLY IN THE LOW 50S ACROSS THE CENTRAL...TO THE MID 50S ACROSS THE WEST. HIGH PRESSURE IS FORECAST TO BE CENTERED ACROSS THE INTERSTATE 29 CORRIDOR WEDNESDAY NIGHT...WHICH IS A FAVORABLE LOCATION FOR COLD OVERNIGHT TEMPERATURES ACROSS CENTRAL NORTH DAKOTA. FROST AND FREEZE HEADLINES WILL ONCE AGAIN LIKELY BE NEEDED ACROSS MUCH OF CENTRAL NORTH DAKOTA WITH LOWS IN THE UPPER 20S TO LOWER 30S POSSIBLE CLOSER TO THE SURFACE HIGH AXIS. ACROSS THE WEST...RETURN FLOW SHOULD HELP KEEP TEMPERATURES IN THE MID 30S WITH SUFFICIENT MIXING TO PREVENT FROST. .LONG TERM...THURSDAY THROUGH TUESDAY NIGHT... AS THE LONG TERM BEGINS THURSDAY...THE CENTER OF A LARGE AREA OF SURFACE HIGH PRESSURE WILL BE SLIDING EAST OUT OF THE STATE. MEANWHILE...AN UPPER LEVEL SHORTWAVE RIDGE BUILDS INTO THE WESTERN PLAINS AS A SURFACE TROUGH BEGINS TO DEVELOP ALONG THE FRONT RANGE OF THE ROCKIES. AS A RESULT OF THIS TIGHTENED GRADIENT...SWIFT RETURN FLOW IS EXPECTED TO BEGIN OVER THE CENTRAL AND NORTHERN PLAINS BY THURSDAY MORNING...CONTINUING THROUGH FRIDAY. GUSTY SOUTH/SOUTHEAST WINDS WILL PREVAIL...PROVIDING WARM ADVECTION IN THE LOWER LEVELS. TEMPERATURES SHOULD WARM UP TO AROUND SEASONAL NORMALS DURING THIS TIME...WITH HIGHS IN THE 60S THURSDAY AND FROM 65 EAST TO NEAR 80 WEST ON FRIDAY. THE SURFACE TROUGH TO THE WEST SHOULD BEGIN TO MOVE THROUGH THE AREA FRIDAY EVENING...AS A LONGWAVE UPPER LEVEL TROUGH MOVES ACROSS THE ROCKIES AND SOUTHWESTERLY FLOW ALOFT SETS UP OVER THE DAKOTAS. THE LONGWAVE TROUGH BROADENS OVER TIME...KEEPING A CYCLONIC FLOW ALOFT OVER NORTH DAKOTA THROUGH THE WEEKEND. THUS WILL KEEP A MENTION OF A SMALL CHANCE OF SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS THROUGH THE WEEKEND AND INTO MONDAY. SEASONABLE TEMPERATURES WITH HIGHS MAINLY IN THE 70S AND LOWS IN THE 40S TO LOWER 50S. && .AVIATION... SURFACE FRONT EXTENDED WEST-TO-EAST ACROSS SOUTHERN NORTH DAKOTA. WINDS WERE NORTHWESTERLY AT AROUND 14 TO 18 KNOTS AND GUSTING OVER 20 KNOTS AT TIMES. EXPECT WINDS TO DECREASE AND BECOME NORTH/NORTHEAST THIS EVENING AND OVERNIGHT. SCATTERED TO BROKEN CU AND MID CLOUDS SHOULD ALSO DECREASE WITH MAINLY CLEAR SKIES AFTER 03Z. && .BIS WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY FOR NDZ001>005-009>013-017>023-025-032>037-041-042-047- 048. FROST ADVISORY FROM 3 AM TO 9 AM CDT WEDNESDAY FOR NDZ045-046- 050-051. && SHORT TERM...PJA LONG TERM....JV AVIATION...JV
Hazardous weather outlook, Sep 13, 3:04 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 404 AM CDT TUE SEP 13 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 404 AM CDT TUE SEP 13 2011 /304 AM MDT TUE SEP 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHERN PLAINS TODAY AND TONIGHT...AND WILL RESULT IN A REINFORCED SHOT OF COOL AND DRY CANADIAN AIR. NEAR TO BELOW FREEZING TEMPERATURES AND FROST ARE FORECAST LATER TONIGHT INTO WEDNESDAY MORNING OVER MUCH OF WEST AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF FREEZING TEMPERATURES AND FROST IS FORECAST FOR WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 1:59 PM MDT | Frost Advisory | BIS | Dickey, Emmons, McIntosh | 18 hr |
Nearby
Freeze Warnings in North Dakota, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.